What is the cause of calcification of liver?
Q: I am 41 years old. I am 173 cm tall and I weigh 70 kg. I am suffering from hypertension, high cholesterol (179), triglyceride (198) and uric acid (6.45). My HDL content measures 44. SGPT is 67 and SGOT 25. I am under regular medication. I take one Amlopress AT tablet everyday and my BP is under control. I am also taking Tonact 10 and Ezedoc 10 on alternate days. Zyloric 100 and Matilda OD tablets on alternate days complete my drug roster. Recently I have undergone an USG of the whole abdomen. The report is normal except the liver which shows: normal in shape, size, outline and echotexture. Calcification is seen in posterior segment of right lobe of liver. Biliary radicles are not seen dilated. Portal vein measures 9 mm in diameter. What is the cause of calcification of liver? What are the implications? What does liver calcification lead to? Is it the preliminary phase of cancer? Is it a side effect of the drugs I take? What are the remedial measures? Do I need any lifestyle changes?
A:Calcifications in liver are most of the time innocent bystanders. They may be due to previous healed infection. I would recommend repeating ultrasound in 6 months to document stability. Your increased liver tests are due to fatty liver. Continue to lose weight and reduce cholesterol. Look up more info on fatty liver on Internet.